Alexandru Nica -- List of Publications

Research Monographs

Dan-Virgil Voiculescu, Ken Dykema and Alexandru Nica.
    Free random variables, C.R.M. Monograph Series Volume 1, American Mathematical Society, 1992.

Alexandru Nica and Roland Speicher.
    Lectures on the combinatorics of free probability, London Mathematical Society Lecture Note Series Volume 335,
    Cambridge University Press, 2006.

Research Papers

46. M. Fevrier, M. Mastnak, A. Nica, K. Szpojankowski.
    A construction which relates c-freeness to infinitesimal freeness.

45. C. Koestler, A. Nica.
    A central limit theorem for the star-generators of S_{infty}, which relates to the law of a GUE matrix.

44. A. Nica, P. Zhong.
    An operator that relates to semi-meanders via a two-sided q-Wick formula.

43. I.P. Goulden, A. Nica, D. Puder.
    Asymptotics for a class of meandric systems, via the Hasse diagram of NC(n).
    Accepted for publication in International Mathematics Research Notices. arXiv:1708.05188.

42. H. Bercovici, A. Nica, M. Noyes, K. Szpojankowski.
    Eta-diagonal distributions and infinite divisibility for R-diagonals.
    Annales de l'Institut Henri Poincare, Probabilites et Statistiques 54 (2018), 907-937. arXiv:1608.03515.

41. A. Nica.
    Free probability aspect of irreducible meandric systems, and some related observations about meanders.
    Infinite Dimensional Analysis, Quantum Probability and Related Topics 19 (2016), Issue 02,
    article number 16500119 (22 pages). arXiv:1506.01345.

40. N. Demni, M. Guay-Paquet, A. Nica.
    Star-cumulants of free unitary Brownian motion. Advances in Applied Mathematics 69 (2015), 1-45. arXiv:1408.3880.

39. M. Mastnak, A. Nica.
    Double-ended queues and joint moments of left-right canonical operators on full Fock spaces.
    International Journal of Mathematics 26 (2015), issue 2, paper 1550016 (34 pages). arXiv:1312.0269.

38. M. Anshelevich, S.T. Belinschi, M. Fevrier, A. Nica.
    Convolution powers in the operator-valued framework.
    Transactions of the American Mathematical Society 365 (2013), 2063-2097. arXiv:1107.2894.

37. M. Kennedy, A. Nica.
    Exactness of the Fock space representation of the q-commutation relations.
    Communications in Mathematical Physics 308 (2011), 115-132. arXiv:1009.0508.

36. I.P. Goulden, A.Nica, I. Oancea.
    Enumerative properties of NC(B)(n). Annals of Combinatorics 15 (2011), 277-303. arXiv:0708.2212.

35. M. Fevrier, A. Nica.
    Infinitesimal non-crossing cumulants and free probability of type B. Journal of Functional Analysis 258 (2010), 2983-3023.

34. A. Nica.
    Non-crossing linked partitions, the partial order << on NC(n), and the S-transform.
    Proceedings of the American Mathematical Society 138 (2010), 1273-1285. arXiv:0901.1175.

33. M. Mastnak, A. Nica.
    Hopf algebras and the logarithm of the S-transform in free probability.
    Transactions of the American Mathematical Society 362 (2010), 3705-3743. arXiv:0807.4169.

32. A. Nica.
    Multi-variable subordination distributions for free additive convolution. Journal of Functional Analysis 257 (2009), 428-463.

31. S.T. Belinschi, A. Nica.
    Free Brownian motion and evolution towards boxplus-infinite divisibility for k-tuples. International Journal of Mathematics
    20 (2009), 309-338.             arXiv:0711.3787.

30. A. Nica, I. Oancea.
    Posets of annular non-crossing partitions of types B and D. Discrete Mathematics 309 (2009), 1443-1466.     arXiv:0705.3076.

29. S.T. Belinschi, A. Nica.
    On a remarkable semigroup of homomorphisms with respect to free multiplicative convolution. Indiana University Mathematics
    Journal 57 (2008), 1679-1713.             arXiv:math/0703295.

28. S.T. Belinschi, A. Nica.
    Eta-series and a Boolean Bercovici-Pata bijection for bounded k-tuples. Advances in Mathematics 217 (2008), 1-41.

27. I.P. Goulden, A. Nica.
    A direct bijection for the Harer-Zagier formula. Journal of Combinatorial Theory Series A 111 (2005), 224-238.

26. J.A. Mingo, A. Nica.
    Annular non-crossing permutations and partitions, and second-order asymptotics for random matrices. International Mathematics
    Research Notices, 28/2004, 1413-1460.

25. P. Biane, F. Goodman, A. Nica.
    Non-crossing cumulants of type B. Transactions of the American Math Society 355 (2003), 2263-2303.

24. A. Nica, D. Shlyakhtenko, R. Speicher.
    R-cyclic families of matrices in free probability. Journal of Functional Analysis 188 (2002), 227-271.

23. A. Nica, D. Shlyakhtenko, R. Speicher.
    Operator-valued distributions I: Characterizations of freeness. International Mathematics Research Notices 29/2002, 1509-1538.

22. J.A. Mingo, A. Nica.
    Random unitaries in non-commutative tori, and an asymptotic model for q-circular systems. Indiana University Mathematics
    Journal 50 (2001), 953-987.

21. A. Nica, D. Shlyakhtenko, R. Speicher.
    R-diagonal elements and freeness with amalgamation. Canadian Journal of Mathematics 53 (2001), 355-381.

20. A. Nica, D. Shlyakhtenko, R. Speicher.
    Maximality of the microstates free entropy for R-diagonal elements, Pacific Journal of Mathematics 187 (1999), 333-347.

19. A. Nica, D. Shlyakhtenko, R. Speicher.
    Some minimization problems for the free analogue of the Fisher information, Advances in Mathematics 141 (1999), 282-321.

18. J.A. Mingo, A. Nica.
    On the asymptotic distribution of the area enclosed by a random walk on Z2, Journal of Combinatorial Theory Series A
    84 (1998), 55-86.

17. A. Nica, R. Speicher.
    Commutators of free random variables, Duke Mathematical Journal 92 (1998), 553-592.

16. J.A. Mingo, A. Nica.
    Crossings of set-partitions and addition of graded-independent random variables, International Journal of Mathematics
    8 (1997), 645-664.

15. A. Nica, R. Speicher.
    R-diagonal pairs -- a common approach to Haar unitaries and circular elements, Fields Institute Communications 12 (1997),
    149-188. Proceedings of a Fields Institute workshop in Free Probability, D.-V. Voiculescu editor.

14. A. Nica, R. Speicher.
    A ``Fourier transform'' for multiplicative functions on non-crossing partitions, Journal of Algebraic Combinatorics 6 (1997), 141-160.

13. A. Nica.
    R-diagonal pairs arising as free off-diagonal compressions, Indiana University Mathematics Journal 45 (1996), 529-544.

12. A. Nica.
    Crossings and embracings of set-partitions, and q-analogues of the logarithm of the Fourier transform, Discrete Mathematics
    157 (1996), 285-309.

11. A. Nica, R. Speicher.
    On the multiplication of free n-tuples of non-commutative random variables. With an Appendix by D.-V. Voiculescu: Alternative proofs
    for the type II free Poisson variables and for the free compression results, American Journal of Mathematics 118 (1996), 799-837.

10. A. Nica.
    R-transforms for free joint distributions, and non-crossing partitions, Journal of Functional Analysis 135 (1996), 271-296.

9. A. Nica.
    A one-parameter family of transforms, linearizing convolution laws for probability distributions, Communication in Mathematical Physics
    168 (1995), 187-207.

8. A. Nica.
    On a groupoid construction for actions of certain inverse semigroups, International Journal of Mathematics 5 (1994), 349-372.

7. A. Nica.
    On the number of cycles of given length of a free word in several random permutations, Random Structures & Algorithms 5 (1994),

6. G. Nagy, A. Nica.
    On the "quantum disk" and a "non-commutative circle", in Algebraic Methods in Operator Theory, R. Curto and P.E.T. Jorgensen
    editors, Birkhauser, 1993, 276-289.

5. K.J. Dykema, A. Nica.
    On the Fock representation of the q-commutation relations, Journal fur Reine und Angewandte Mathematik 440 (1993), 201-212.

4. A. Nica.
    Asymptotically free families of random unitaries in symmetric groups, Pacific Journal of Mathematics 157 (1993), 295-310.

3. A. Nica.
    C*-algebras generated by isometries, and Wiener-Hopf operators, Journal of Operator Theory 27 (1992), 17-52.

2. A. Nica.
    Wiener-Hopf operators on the positive semigroup of a Heisenberg group, in Operator Theory: Advances and Applications vol. 43,
    H. Helson et al. editors, Birkhauser, 1990, 263-278.

1. A. Nica.
    Some remarks on the groupoid approach to Wiener-Hopf operators, Journal of Operator Theory 18 (1987), 163-198.

Back to Alexandru Nica's Home Page

Last modified: August 2014.